Alert archive / Texas / Small Craft Advisories in 2021
Small Craft Advisory 84, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this small craft advisory at Nov 17, 2021, 3:20 PM CST. It took effect at Nov 18, 2021, 6:00 AM CST. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Nov 17, 2021, 3:20 PM CST (21:20 UTC)
- In effect from
- Nov 18, 2021, 6:00 AM CST
- Expired
- Nov 19, 2021, 9:00 AM CST
- In force
- 27 hr
- Issued by
- NWS Houston/Galveston, TX
The text
As transmitted.
924 WHUS74 KHGX 172120 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 320 PM CST Wed Nov 17 2021 GMZ330-335-350-355-370-375-180530- /O.NEW.KHGX.SC.Y.0084.211118T1200Z-211119T1200Z/ Matagorda Bay-Galveston Bay- Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 320 PM CST Wed Nov 17 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM THURSDAY TO 6 AM CST FRIDAY... * WHAT...Northeast winds 20 to 25 kt with gusts up to 30 kt and seas 5 to 8 ft expected. * WHERE...Portions of Gulf of Mexico. * WHEN...From 6 AM Thursday to 6 AM CST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
5 follow-up statements
804 WHUS74 KHGX 180310 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 910 PM CST Wed Nov 17 2021 GMZ330-335-350-355-370-375-181515- /O.CON.KHGX.SC.Y.0084.211118T1200Z-211119T1200Z/ Matagorda Bay-Galveston Bay- Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 910 PM CST Wed Nov 17 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM THURSDAY TO 6 AM CST FRIDAY... * WHAT...Northeast winds 20 to 25 knots with gusts up to 30 knots and seas 5 to 8 feet expected. * WHERE... Galveston Bay, Matagorda Bay and portions of the Gulf of Mexico. * WHEN...From 6 AM Thursday to 6 AM CST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
700 WHUS74 KHGX 180911 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 311 AM CST Thu Nov 18 2021 GMZ330-335-350-355-370-375-182130- /O.CON.KHGX.SC.Y.0084.211118T1200Z-211119T1200Z/ Matagorda Bay-Galveston Bay- Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 311 AM CST Thu Nov 18 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY... * WHAT...North winds 20 to 25 kt with higher gusts. Seas 5 to 8 ft and bay waters rough. * WHERE...Portions of Gulf of Mexico. * WHEN...Until 6 AM CST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
817 WHUS74 KHGX 182115 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 315 PM CST Thu Nov 18 2021 GMZ330-335-190515- /O.EXT.KHGX.SC.Y.0084.000000T0000Z-211119T0900Z/ Matagorda Bay-Galveston Bay- 315 PM CST Thu Nov 18 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM CST FRIDAY... * WHAT...North winds 20 to 25 kt with higher gusts diminishing gradually after midnight. Bay waters rough becoming choppy. * WHERE...Portions of Gulf of Mexico. * WHEN...Until 3 AM CST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ350-355-370-375-190515- /O.EXT.KHGX.SC.Y.0084.000000T0000Z-211119T1500Z/ Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 315 PM CST Thu Nov 18 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM CST FRIDAY... * WHAT...North winds 20 to 25 kt with higher gusts. Seas 5 to 9 ft. * WHERE...Portions of Gulf of Mexico. * WHEN...Until 9 AM CST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
071 WHUS74 KHGX 190351 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 951 PM CST Thu Nov 18 2021 GMZ330-335-190900- /O.CON.KHGX.SC.Y.0084.000000T0000Z-211119T0900Z/ Matagorda Bay-Galveston Bay- 951 PM CST Thu Nov 18 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST FRIDAY... * WHAT...North winds 20 to 25 knots with higher gusts diminishing gradually after midnight. Bay waters rough becoming choppy. * WHERE...Galveston Bay and Matagorda Bay. * WHEN...Until 3 AM CST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ350-355-370-375-191200- /O.CON.KHGX.SC.Y.0084.000000T0000Z-211119T1500Z/ Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 951 PM CST Thu Nov 18 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY... * WHAT...North winds 20 to 25 knots with higher gusts. Seas 5 to 9 ft. * WHERE...Portions of Gulf of Mexico. * WHEN...Until 9 AM CST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
653 WHUS74 KHGX 190916 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 316 AM CST Fri Nov 19 2021 GMZ335-191200- /O.EXP.KHGX.SC.Y.0084.000000T0000Z-211119T0900Z/ /O.NEW.KHGX.SC.Y.0085.211119T0916Z-211119T1200Z/ Galveston Bay- 316 AM CST Fri Nov 19 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... * WHAT...Northeast winds around 20 kt with gusts up to 25 kt and rough bay waters. * WHERE...Galveston Bay. * WHEN...Until 6 AM CST early this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ330-191030- /O.EXP.KHGX.SC.Y.0084.000000T0000Z-211119T0900Z/ Matagorda Bay- 316 AM CST Fri Nov 19 2021 ...SMALL CRAFT ADVISORY HAS EXPIRED... Winds have diminished in the bay, but remain somewhat elevated in the Gulf. Mariners should exercise caution. $$ GMZ350-355-370-375-191500- /O.CON.KHGX.SC.Y.0084.000000T0000Z-211119T1500Z/ Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 316 AM CST Fri Nov 19 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...Northeast winds 20 to 25 kt and seas 4 to 7 ft. * WHERE...Portions of Gulf of Mexico. * WHEN...Until 9 AM CST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this small craft advisory went out at Nov 17, 1:27 PM CST, 1 hour 53 minutes earlier.
Area forecast discussion, Nov 17, 1:27 PM CST, 1 hour 53 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
127 PM CST Wed Nov 17 2021
.AVIATION [18Z TAF Issuance]...
SSW/S winds continue to pull in the moisture in the LL and diurnal
cloud cover has developed around 3500-5000 ft and should continue
through the afternoon. Cold front nearing AFW-MWL and bringing in
some drier air. The cold front should move into SETX overnight and
reach CLL 04-06z and IAH 08-10z and GLS 11-13z. Winds should relax
this evening then become variable/NE with prefrontal troughing
then NNW and gusty after the FROPA. The low level remain moist
well into Thursday afternoon and have extended the duration of the
MVFR ceilings associated with the front into the late
morning/afternoon hours Thursday. Even as ceilings rise the
Thursday night/Friday the flow becomes more northeasterly and
still fairly moist so may be flirting with more cloud cover and
possibly even MVFR conditions. For now given the low confidence
on coverage of showers and the possibility of a just a small line
of showers swinging through will VCSH the period surrounding
FROPA by 2 to 4 hours. Any precip impacts should be minor and
short lived.
45
&&
.PREV DISCUSSION /Issued 417 AM CST Wed Nov 17 2021/...
.SHORT TERM [Through Thursday Night]...
Not seeing a lot on radar this morning and with the cap in place, we
should remain on the quiet side of POPs through this afternoon. Rain
chances are expected to increase later tonight along (and maybe just
ahead of) the next cold front. So, for today, breezy/warm/humid con-
ditions should prevail as the WAA pattern remain in place. Highs for
today will range from the lower/mid 80s (depending on cloud cover).
Models remain in fairly good agreement with the timing of the front,
pushing it into the northern CWA around midnight and then at to near
the coast around sunrise. Still thinking that rain chances with this
line will be somewhat limited given the lower PWs (1.1-1.2") and the
lingering cap, but there should be enough lift from the front itself
to produce a thin/broken line of showers and perhaps isolated thun-
derstorms as it reaches the coast. Cooler/drier air behind the front
will begin filtering into the CWA tomorrow/tomorrow night. Highs for
tomorrow will be in the mid/upper 60s with lows falling into the 40s.
Strong/gusty north winds developing in the post-frontal air mass for
tomorrow morning and afternoon are progged to begin decreasing later
in the day (evening). 41
.LONG TERM [Friday Through Wednesday]...
A cool start to the day with readings in the 40s should keep
high temps in the 60s on Friday. As high pressure edges further
to our east onshore winds will resume and expect a gradual warming
trend thru the weekend. Clouds will be on the increase, but rain
chances should hold off until late Sunday and Sunday night when
the next front is forecast to move into the region. (The 00z
guidance generally favors the faster fropa advertised by past
runs). Looking for a thin band of precip along the leading edge of
the front followed by clearing/breezy conditions in its wake for
the remainder of the day Monday.
Those getting an early start for Thanksgiving travel should be
fine wx-wise in SE TX into Wed...but late Wed into Friday there's
considerable uncertainty. Extended guidance is in fairly decent
agreement showing a front moving across north Tx toward our area
Wed night and Thanksgiving along with some associated precip.
Question is how the upper pattern evolves. Will the western trof
be more progressive, or cutoff leading to a slower front and a
series of upper disturbances riding overhead? It's beyond the
scope of this fcst package, but something we'll be looking at in
the days ahead. 47
.MARINE...
Issued a short fuse small craft advsy for the 20-60nm group with
ongoing south winds 20-25kt and seas 5-7ft. Otherwise, southerly
winds will begin diminishing later this morning and afternoon. A
cold front is forecast to push through the waters Thursday morning
with moderate north and northeast winds in its wake through
Thursday night. SCA's will be required. Winds and seas will
diminish through the day and night Friday as high pressure moves
into the region. An onshore flow will resume this weekend ahead of
the next front Sunday night. 47
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 56 66 42 65 46 / 20 0 0 0 0
Houston (IAH) 67 69 46 67 48 / 30 10 0 0 0
Galveston (GLS) 68 72 54 65 59 / 30 20 0 0 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION until 3 PM CST this
afternoon for the following zones: Waters from Freeport to
Matagorda Ship Channel TX from 20 to 60 NM...Waters from
High Island to Freeport TX from 20 to 60 NM.
&&
SHORT TERM...45
LONG TERM...FowlerThe office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 17, 3:30 AM CST | Small Craft Advisory | HGX | 6 hr |
Nearby
Small Craft Advisories in Texas, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.